Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 9, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Sep 22, 2013, 9:31 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2013, 9:31 AM PDT (16:31 UTC)
- Expired
- Sep 22, 2013, 3:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
460 WWUS76 KSEW 221631 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 931 AM PDT SUN SEP 22 2013 ...A WIND ADVISORY IS IN EFFECT UNTIL 3 PM TODAY FOR THE ADMIRALTY INLET AREA INCLUDING WHIDBEY ISLAND... ...A WIND ADVISORY IS IN EFFECT UNTIL 3 PM... WAZ510-222200- /O.NEW.KSEW.WI.Y.0009.130922T1631Z-130922T2200Z/ ADMIRALTY INLET AREA- 931 AM PDT SUN SEP 22 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * SOME AFFECTED LOCATIONS...WHIDBEY ISLAND. * TIMING...UNTIL 3 PM. * WIND...SOUTH TO SOUTHEAST WIND NEAR 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TREE LIMBS MAY SNAP AND LOCAL POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. THE WIND AT 9 AM AT NAS WHIDBEY WAS SOUTHEAST 32 MPH GUSTING TO 43 MPH. AT POINT WILSON THE WIND WAS SOUTH AT 33 MPH. WATCH OUT FOR SNAPPED LIMBS TODAY AND A GALE WARNING IS IN EFFECT FOR ADMIRALTY INLET. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Sep 22, 9:20 AM PDT, 11 minutes earlier.
Area forecast discussion, Sep 22, 9:20 AM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
920 AM PDT SUN SEP 22 2013
.SYNOPSIS...A STRONG COLD FRONT WILL MOVE THROUGH WESTERN WASHINGTON
TODAY. SHOWERS AND BREEZY WEATHER WILL CONTINUE TONIGHT AND MONDAY.
AN UPPER TROUGH WILL KEEP SHOWERS IN THE FORECAST TUESDAY. DRY
WEATHER WILL DEVELOP MIDWEEK AS HIGH PRESSURE BUILDS OVER THE REGION
THROUGH THURSDAY. UNSETTLED WEATHER IS EXPECTED AGAIN NEXT WEEKEND.
&&
.SHORT TERM...THE FRONT IS JUST OFF THE COAST THIS MORNING AND WILL
MOVE THROUGH WESTERN WA TODAY WITH RAIN AT TIMES AND RATHER BLUSTERY
SOUTHERLY WINDS. GALE WARNINGS ARE UP FOR THE MARINE AREAS. WINDS ON
LAND ARE FLIRTING WITH THE SPEED IN A FEW LOCATIONS...A WIND
ADVISORY IS ISSUED WHEN THE WIND IS 30 MPH/GUSTS 45 MPH AND THAT IS
WHAT NAS WHIDBEY IS REPORTING AT 9AM. PRESSURE GRADIENTS WILL REMAIN
STRONG ENOUGH FOR RATHER BREEZY WEATHER TONIGHT. IT WILL BE SHOWERY
AND COOL MONDAY AND TUESDAY WITH SOME PARTIAL CLEARING PERIODS.
.LONG TERM...PREVIOUS DISCUSSION...UPPER LEVEL TROUGH IS EXPECTED TO
DIG SOUTHWARD INTO THE GREAT BASIN ON WEDNESDAY ALLOWING WESTERN
WASHINGTON TO DRY OUT AS NORTHERLY FLOW TAKES OVER. SHORT WAVE
RIDGING BUILDS INTO THE AREA WEDNESDAY NIGHT AND THURSDAY FOR OUR
BEST CHANCE AT CLEAR SKIES THIS WEEK. MOS GUIDANCE SHOWS SOME OF THE
COLDER SPOTS LIKE SHELTON AND OLYMPIA DIPPING INTO THE UPPER 30S
THURSDAY AND FRIDAY MORNINGS...A PRETTY GOOD SIGN THAT AUTUMN HAS
ARRIVED AS SCHEDULED. ANOTHER SYSTEM IS EXPECTED TO ARRIVE LATE
FRIDAY OR SATURDAY. ITS A BIT FASTER IN THE EURO THAN THE GFS...BUT
THE OVERALL TREND TOWARD MORE UNSETTLED WEATHER LOOKS LIKE WHAT YOU
WOULD EXPECT WITH OCTOBER NEARLY HERE. 27
&&
.AVIATION...A STRONG UPPER TROUGH WILL MOVE ACROSS WRN WA THIS
AFTERNOON. STRONG SW FLOW ALOFT WILL BECOME LIGHT TO MODERATE WLY
FLOW TONIGHT AS THE TROUGH MOVES EWD. THE ASSOCIATED SURFACE FRONT
WILL REACH THE WA COAST SHORTLY BEFORE MIDDAY AND PUSH ACROSS THE
INTERIOR IN THE AFTERNOON. MOIST AT ALL LEVELS. GENERALLY
STABLE...BECOMING WEAKLY UNSTABLE BEHIND THE FRONT LATER THIS
AFTERNOON. AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE BUT DOES NOT
WARRANT INCLUDING IN TAFS. SHOWERS LATER TODAY...DECREASING TONIGHT.
CIGS WILL CONTINUE LOWERING THROUGH MIDDAY. CIGS WILL MAINLY BE IN
THE 1-3K FT RANGE THIS AFTERNOON AS THE FRONT MOVES INTO WRN WA.
THERE WILL ALSO BE AREAS OF VSBYS AND CIGS IN THE 2-4SM RANGE AND
BELOW 1K FT...RESPECTIVELY. THE MTNS WILL BE OBSCD.
KSEA...CIGS STILL EXPECTED TO LOWER TO 2-3K FT RANGE LATE THIS
MORNING AND REMAIN AT THIS LEVEL THROUGHOUT THE DAY. THERE WILL ALSO
BE OCCASIONAL CIGS 1-2K FT NEAR THE FRONT THIS AFTERNOON. THE FRONT
IS EXPECTED TO REACH THE TERMINAL BY AROUND 21Z. GUSTY SLY WINDS
THIS MORNING WILL SWITCH TO SWLY THIS AFTERNOON AND RISE TO 14-18 KT
W/ GUSTS TO 30 KT.
&&
.MARINE...A STRONG COLD FRONT ENTERING THE WA OUTER COASTAL WATERS
THIS MORNING WILL REACH THE COAST NEAR MIDDAY. THE FRONT WILL PUSH
THROUGH THE INTERIOR WATERS EARLY THIS AFTERNOON. GALE FORCE
SOUTHERLY WINDS WILL OCCUR ACROSS MUCH OF THE AREA AHEAD OF AND WITH
THE FRONT. GALES IN PUGET SOUND MAY OCCUR ALONG AND BEHIND THE FRONT
INTO THIS EVENING. MODERATE ONSHORE FLOW WILL PREVAIL IN THE WAKE OF
THIS FRONT TONIGHT AND MON.
A LARGE SWELL TRAIN WILL IMPACT THE COASTAL WATERS ON MON...
RESULTING IN WESTERLY SWELLS OF 15 TO 18 FT OR HAZARDOUS SEAS...
SPECIALLY FOR SMALLER VESSELS. THE LARGE SWELLS WILL ALSO CREATE
HIGH SURF CONDITIONS ON THE COASTLINE...POSSIBLY RESULTING IN SOME
BEACH EROSION.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING IN EFFECT FOR ALL WATERS EXCEPT THE CENTRAL STRAIT
OF JUAN DE FUCA.
SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM MONDAY FOR THE CENTRAL
STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH GRAYS HARBOR BAR FROM
5 PM THIS AFTERNOON UNTIL 6 PM MONDAY.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Special weather statement, Sep 22, 4:51 AM PDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 451 AM PDT SUN SEP 22 2013 WAZ001-503>519-222330- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 451 AM PDT SUN SEP 22 2013 ...BLUSTERY AND RAINY FOR THE FIRST DAY OF FALL... A FRONT WILL BRING GUSTY WINDS AND RAIN TO WESTERN WASHINGTON TODAY. SOUTHERLY WINDS AROUND 20 MPH WILL DEVELOP WITH GUSTS OF 35 TO 45 MPH. THIS FIRST VIGOROUS FRONT OF THE SEASON MAY PRUNE SOME TREE LIMBS...GIVING LOCAL POWER OUTAGES. ON THE COAST AND IN THE MOUNTAINS AN INCH OR TWO OF RAIN WILL FALL. THE REST OF WESTERN WASHINGTON WILL GET ABOUT HALF AN INCH OF RAIN. THE RAIN WILL TURN TO SHOWERS AS THE COLD FRONT MOVES THROUGH THE AREA THIS AFTERNOON. IN THE COOLER AIR BEHIND THE FRONT THE SNOW LEVEL WILL FALL TO AROUND 5500 FEET IN THE MOUNTAINS FOR THE FIRST HALF OF THE WEEK. PEOPLE HEADING INTO THE HIGHER ELEVATIONS OF THE CASCADES AND OLYMPICS MAY SEE THE FIRST SNOW OF AUTUMN ON THE HIGH PEAKS. WEATHER.GOV/SEATTLE/
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:14 PM PDT | Small Craft Advisory | SEW | 39 hr | |
| Sep 22, 3:01 AM PDT | Small Craft Advisory for Rough Bar | SEW | 3 days | |
| Sep 22, 2:07 PM PDT | High Surf Advisory | SEW | 33 hr |
Nearby
Wind Advisories in Washington, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.